en
Scientific article
English

Cytomegalovirus colitis--a severe complication after standard chemotherapy

Published inActa oncologica, vol. 41, no. 7-8, p. 704-706
Publication date2002
Abstract

We report on a case of cytomegalovirus (CMV) enterocolitis occurring in a 65-year-old patient after a first course of standard chemotherapy for a small cell lung carcinoma (SCLC). Colonic biopsies showed typical inclusion bodies, CMV IgM and IgG antibodies were found in the serum, and polymerase chain reaction for CMV-DNA was positive. Lymphopenia and diminished CD4 T-cell counts were observed. Diarrhoea ceased under ganciclovir treatment, the patient recovered, but died several months later of metastatic lung cancer. Significant immunosuppression leading to severe colitis by CMV infection or reactivation can occur after standard chemotherapy.

Keywords
  • Aged
  • Antineoplastic Combined Chemotherapy Protocols/ adverse effects
  • Carcinoma, Small Cell/ drug therapy
  • Cisplatin/administration & dosage/adverse effects
  • Colitis/ etiology
  • Cytomegalovirus Infections/ etiology
  • Etoposide/administration & dosage/adverse effects
  • Humans
  • Lung Neoplasms/ drug therapy
  • Male
Citation (ISO format)
MATTHES, Thomas et al. Cytomegalovirus colitis--a severe complication after standard chemotherapy. In: Acta oncologica, 2002, vol. 41, n° 7-8, p. 704–706. doi: 10.1080/028418602321028346
Main files (1)
Article
accessLevelRestricted
Identifiers
ISSN of the journal0284-186X
561views
0downloads

Technical informations

Creation06/21/2010 10:25:23 AM
First validation06/21/2010 10:25:23 AM
Update time03/14/2023 3:44:41 PM
Status update03/14/2023 3:44:41 PM
Last indexation02/12/2024 6:34:06 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack